I have been taking gabapentin for just over a week,


Q: I have been taking gabapentin for just over a week, for chronic migraine. The past few days I have had nausea, one day bad vomiting - all which is listed as side affects.
But now for the past 2 days I have had extremely heavy periods.
Is this a effect of the drug? Do I need to take any action on this or is this normal.
Thankyou Jen (19 years old)


A:   Welcome to Ask The Doctor. We are here to help you.

If you are suffering from Migraine headaches, you need to be started on Migraine prophylaxis. Gabapentin is not the drug of choice for this purpose. The symptoms you have experienced are common after the use of gabapentin, but they usually subside in 2-3 days of taking the medicine.
Migraine headaches are usually unilateral, associated with throbbing, vomiting sensations, photophobia and phonophobia.
A clinical examination specially Neurological Examination, fundus examination are must to rule out any other Neurological problem which might also require Neuroimaging.
You should see your doctor. He will classify the headache and if it is Migrainous, treatment would be with the drugs like Flunarizine, Propanolol, Amitriptyline.

I hope it helps.
Stay Healthy

Related Q&A

Q: Sir I have got a answer that mensovit plus is use for delay of period but i have a doubt that the period will come re...

Q: My knee hurts when I cross my legs also when standing for link the amount of time I currently have a standing office ...

Q: Sir mensovit plus is only use for pregnancy or it can be used for nt coming period

Q: I have had a sinus headache for 7 days I have had them before with many sinus infections. The right side feels plugg...

Q: I have recently had an awful respiratory tract infection that my doctor thinks, after a follow up phone call, has bee...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon